Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Dodge City, KS

February 8, 202616 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Feb 8, 2026, 1:02 PM CST for 16 counties in Kansas. It took effect at Feb 9, 2026, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2026, 1:02 PM CST (19:02 UTC)
In effect from
Feb 9, 2026, 12:00 PM CST
Expired
Feb 9, 2026, 7:00 PM CST
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3233 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS83 KDDC 081902
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
102 PM CST Sun Feb 8 2026

KSZ074>076-084>087-090315-
/O.NEW.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/
Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade-
102 PM CST Sun Feb 8 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Monday.

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather 
  Zone 086 Seward and Fire Weather Zone 087 Meade.

* TIMING...From noon to 7 PM CST Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
224 
WWUS83 KDDC 082331
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
531 PM CST Sun Feb 8 2026

...Critical Wildfire Risk Monday Afternoon...

KSZ074>076-084>087-091200-
/O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/
Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade-
531 PM CST Sun Feb 8 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather 
  Zone 086 Seward and Fire Weather Zone 087 Meade.

* TIMING...From noon to 7 PM CST Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any outdoor ignitions will have the potential to
  become wildfires quickly. Outdoor burning is strongly
  discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Turner

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
429 
WWUS83 KDDC 090341
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
941 PM CST Sun Feb 8 2026

...Critical Wildfire Risk Monday Afternoon...

KSZ061>063-077-078-088-100100-
/O.EXA.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/
Hamilton-Kearny-Finney-Gray-Ford-Clark-
941 PM CST Sun Feb 8 2026 /841 PM MST Sun Feb 8 2026/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM
CST /6 PM MST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ Monday.

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather 
  Zone 077 Gray, Fire Weather Zone 078 Ford and Fire Weather 
  Zone 088 Clark.

* TIMING...From noon CST /11 AM MST/ to 7 PM CST /6 PM MST/ 
  Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly. Outdoor burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ074>076-084>087-100100-
/O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/
Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade-
941 PM CST Sun Feb 8 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather 
  Zone 086 Seward and Fire Weather Zone 087 Meade.

* TIMING...From noon to 7 PM CST Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignitions will have the potential to grow into
  wildfires rapidly. Outdoor burning is strongly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Turner

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
450 
WWUS83 KDDC 091203
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
603 AM CST Mon Feb 9 2026

KSZ061>063-074>078-084>088-100100-
/O.CON.KDDC.FW.W.0003.260209T1800Z-260210T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton-
Stevens-Seward-Meade-Clark-
603 AM CST Mon Feb 9 2026 /503 AM MST Mon Feb 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather 
  Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather 
  Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather 
  Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 
  085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 
  087 Meade and Fire Weather Zone 088 Clark.

* TIMING...From noon CST /11 AM MST/ today to 7 PM CST /6 PM 
  MST/ this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
453 
WWUS83 KDDC 091909
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
109 PM CST Mon Feb 9 2026


KSZ043-044-064-100100-
/O.EXA.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/
Scott-Lane-Hodgeman-
109 PM CST Mon Feb 9 2026

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 
  044 Lane and Fire Weather Zone 064 Hodgeman.

* TIMING...Until 7 PM CST this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061>063-074>078-084>088-100100-
/O.CON.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton-
Stevens-Seward-Meade-Clark-
109 PM CST Mon Feb 9 2026 /1209 PM MST Mon Feb 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather 
  Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather 
  Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather 
  Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 
  085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 
  087 Meade and Fire Weather Zone 088 Clark.

* TIMING...Until 7 PM CST /6 PM MST/ this evening.

* WINDS...South 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
919 
WWUS83 KDDC 100046
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
646 PM CST Mon Feb 9 2026

...Wildfire Risk Diminishing Rapidly...

KSZ043-044-061>064-074>078-084>088-100200-
/O.EXP.KDDC.FW.W.0003.000000T0000Z-260210T0100Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-
Gray-Ford-Morton-Stevens-Seward-Meade-Clark-
646 PM CST Mon Feb 9 2026 /546 PM MST Mon Feb 9 2026/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

South to southwest winds are diminishing rapidly, and relative
humidity will continue to climb this evening. As such, the red
flag warning will be allowed to expire at 7 pm CST. 

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Feb 8, 11:00 AM CST, 2 hours 2 minutes earlier. Its key messages:

  • Above normal temperatures through the entire forecast period, with record highs potentially being approached Monday.
  • No noteworthy precipitation chances through at least Thursday.
  • Precipitation chances may return Friday/Saturday, but confidence is low.
Area forecast discussion, Feb 8, 11:00 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1100 AM CST Sun Feb 8 2026

.KEY MESSAGES...

- Above normal temperatures through the entire forecast period,
  with record highs potentially being approached Monday.

- No noteworthy precipitation chances through at least Thursday.

- Precipitation chances may return Friday/Saturday, but
  confidence is low.

&&

.DISCUSSION...
Issued at 1100 AM CST Sun Feb 8 2026

Midday water vapor satellite imagery and RAP upper air analysis
reveal weak upper level ridging is in place upstream from the
central and southern plains. At the surface, northwesterly winds
are spread out across our area in the wake of a weak cold
frontal passage earlier this morning. Given essentially zero
cold air behind that front, clear skies, and downsloping winds,
afternoon temperatures will once again be well above normal with
highs reaching the low to mid 70s. Tonight, light winds and
clear skies will optimize radiational cooling, allowing Monday
morning lows to drop into the 30s.

Daytime Monday, upper level flow across the central Rockies will
flatten out to nearly zonal, and surface low pressure will build
near the central and northern plains interface. As a result,
gusty southwesterly winds will materialize over southwest KS.
As a result of these modest downsloping winds, and aided by
another day of strong solar insolation, Monday afternoon will be
particularly warm for this time of year as highs approach 80.
Record highs for February 9 at Dodge City and Garden City are 83
and 85, respectively, and those should be safe, but it
shouldn't be surprising if those locations come close.
Additionally, the combination of abnormally warm temperatures
and gusty winds will foster fire weather conditions favoring our
southwest counties, and a Red Flag Warning is being considered
for these areas Monday afternoon.

Tuesday through the end of the period, medium range ensembles
agree the unseasonably warm temperatures will continue thanks to
primarily zonal flow remaining fixed in place across the
central Rockies, however a strong cold front Monday night/early
Tuesday morning will knock temperatures down much closer to
normal. Otherwise, precipitation chances will stay very low
(<15% in the pop grids) through at least Thursday, but towards
the end of the week, NBM probability of precipitation increases
into the slight chance (15-24%) to chance (25-54%) categories as
and upper level wave moves from the far southwest CONUS towards
the Four Corners region. That said, predictability at this
range is low and therefore so is confidence in any scenario.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1030 AM CST Sun Feb 8 2026

VFR flying conditions this TAF cycle for all terminals. Current
light and variable winds will persist through 14Z tomorrow
morning, followed by an increase out of the southwest to aoa 12
kts.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Springer
AVIATION...Springer
Hazardous weather outlook, Feb 8, 3:02 AM CST, 10 hours before
Hazardous Weather Outlook
National Weather Service Dodge City KS
302 AM CST Sun Feb 8 2026

KSZ030-031-043>046-061>066-074>081-084>090-090915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
302 AM CST Sun Feb 8 2026 /202 AM MST Sun Feb 8 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.